MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-480815-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physician phone number: (b)(6).A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer and the invstigation is still ongoing.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of a splenic artery aneurysm embolization, access achieved into splenic aneurysm and successfully delivered multiple embolization coils.An azur 45-480815 was introduced.The coil advanced without issue to distal portion of microcatheter.About 1cm of coil was advanced out of microcatheter before microcatheter kicked back.Coil retracted and re-advanced multiple times to allow coil to soften.The coil became stuck and would not advance further.During attempt to withdraw the coil, it detached in microcatheter.Microcatheter and coil were removed together successfully.Procedure was completed successfully with additional coils.No patient harm or intervention was reported.
 
Additional Manufacturer Narrative
The investigation found that the monofilament profile did not have a mushroom shape, indicating that a tensile detachment had occurred during the procedure.There was no fault to the circuitry of the pusher, as it had passed resistance and continuity testing, and no short condition was present.The physical evaluation of the device could not identify the conditions or circumstances that led to the damages to the pusher, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11926002
Report Number2032493-2021-00215
Device Sequence Number14248495
Product Code HCG
UDI-Device Identifier00810170017971
UDI-Public(01)00810170017971(11)200306(17)250228(10)2003065KB
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number45-480815-L
Device Catalogue Number45-480815
Device Lot Number2003065KB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR